Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 36, NWS Des Moines, IA

June 5, 20084 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 5, 2008, 1:44 AM CDT for 4 counties in Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2008, 1:44 AM CDT (06:44 UTC)
Expired
Jun 5, 2008, 7:45 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Adams County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 126 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2024 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2024 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
3.7
Supercell composite
18.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 050645
FFWDMX
IAC003-159-173-175-051245-
/O.NEW.KDMX.FF.W.0036.080605T0644Z-080605T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
144 AM CDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN UNION COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN ADAMS COUNTY IN SOUTHWEST IOWA...
  TAYLOR COUNTY IN SOUTHWEST IOWA...

* UNTIL 745 AM CDT

* AT 141 AM CDT...VERY HEAVY RAIN WAS OCCURRING FROM A               
  THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LENOX

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4093 9494 4093 9402 4058 9403 4058 9491
TIME...MOT...LOC 0644Z 180DEG 0KT 4073 9449

$$

RUSSELL
4 follow-up statements
000 
WGUS73 KDMX 050735
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
235 AM CDT THU JUN 5 2008

IAC003-159-173-175-051245-
/O.CON.KDMX.FF.W.0036.000000T0000Z-080605T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-
235 AM CDT THU JUN 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR AND RINGGOLD COUNTIES...

AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LENOX

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR IOWA.

LAT...LON 4093 9494 4093 9402 4058 9403 4058 9491
TIME...MOT...LOC 0735Z 180DEG 0KT 4073 9449

$$
000 
WGUS73 KDMX 050747
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
246 AM CDT THU JUN 5 2008

IAC003-159-173-175-051245-
/O.CON.KDMX.FF.W.0036.000000T0000Z-080605T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-
246 AM CDT THU JUN 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR AND RINGGOLD COUNTIES...

AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE NUMEROUS THUNDERSTORMS...PRODUCING VERY HEAVY RAIN OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LENOX

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR IOWA.

LAT...LON 4093 9494 4093 9402 4058 9403 4058 9491
TIME...MOT...LOC 0746Z 180DEG 0KT 4073 9449

$$

RUSSELL
000 
WGUS73 KDMX 051052
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
551 AM CDT THU JUN 5 2008

IAC003-159-173-175-051245-
/O.CON.KDMX.FF.W.0036.000000T0000Z-080605T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-
551 AM CDT THU JUN 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR AND RINGGOLD COUNTIES...

AT 548 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A MODERATE RAINFALL OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LENOX

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4093 9494 4093 9402 4058 9403 4058 9491
TIME...MOT...LOC 1051Z 180DEG 0KT 4073 9449

$$

RUSSELL
000 
WGUS73 KDMX 051253
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
752 AM CDT THU JUN 5 2008

IAC003-159-173-175-051302-
/O.EXP.KDMX.FF.W.0036.000000T0000Z-080605T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-
752 AM CDT THU JUN 5 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN ADAMS...SOUTHERN
UNION...TAYLOR AND RINGGOLD COUNTIES...

THUNDERSTORMS HAVE ENDED..AND RUNOFF CONTINUES TO SLOW OVER THE 
AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO 
EXPIRE. 


LAT...LON 4093 9494 4093 9402 4058 9403 4058 9491
TIME...MOT...LOC 1052Z 180DEG 0KT 4073 9449

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:14 PM CDT, 10 hours 30 minutes earlier.

Area forecast discussion, Jun 4, 3:14 PM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
314 PM CDT WED JUN 4 2008

...UPDATED AVIATION DISCUSSION AND WATCHES IN EFFECT...

.SHORT TERM/TONIGHT...
FOCUS TONIGHT REMAINS ON SEVERE AND HEAVY RAIN POTENTIAL. WARM FRONT
HAS LIFTED SLOWLY NORTH TO NEAR THE IA/MO BORDER. GREATEST
INSTABILITY CURRENTLY IS TO THE SOUTHWEST IN NORTH CENTRAL KANSAS
AND SOUTHEAST NEBRASKA. LACK OF 0-3 KM CAPE IN SOUTHERN IOWA NEAR
THE WARM FRONT SUGGESTS THAT SFC BASED CONVECTION IS STILL SEVERAL
HOURS OFF IN IA. ONCE CONVECTION DOES BEGIN ALL MODES OF SVR WX ARE
POSSIBLE NEAR THE FRONTAL BOUNDARY. LATER TONIGHT THE LOW LEVEL JET
WILL FOCUS INTO THE STATE AND WILL CONTINUE TO FUEL THUNDERSTORMS
NEAR THE WARM FRONT AS IT LIFTS NORTH OVER IA. AREAS OF HEAVY
RAINFALL REMAIN POSSIBLE BUT THE FORWARD PROPAGATION OF THE STORMS
SHOULD LIMIT POTENTIAL. WILL EXPAND FLASH FLOOD WATCH NORTH TO
HIGHWAY 20 WHERE 1 TO 2 INCHES OF RAINFALL IN A SHORT PERIOD WILL
CAUSE HYDROLOGIC ISSUES GIVEN RECENT HEAVY RAINS.

.LONG TERM /THURSDAY-WEDNESDAY/...
ACTIVE PATTERN CONTINUES THROUGH MUCH OF THE FORECAST PERIOD.
NUMEROUS VIGOROUS WAVES WILL MOVE THROUGH THE FLOW DURING THE PERIOD
WHILE THE MIDWEST REMAINS CONNECTED TO THE MIDWEST. ONGOING ELEVATED
CONVECTION LIKELY ONGOING AT THE START OF THE PERIOD IN ADVANCED OF
A WARM FRONT LIFTING THROUGH THE STATE. MARGINAL SEVERE WX AND
LOCALLY HEAVY RAINFALL POSSIBLE THURSDAY MORNING HOWEVER THE BIG
SHOW STILL ON TARGET FOR THURSDAY EVENING AND OVERNIGHT. THE PRIMARY
SEVERE EVENT LIKELY TO BEGIN AFTER 00Z THURSDAY EVENING THEN TURNING
INTO A COMBINATION SEVERE AND HEAVY RAIN EVENT AFTER MIDNIGHT.
TONIGHTS RAINFALL WILL LIKELY BE A PRIMER FOR THURSDAY NIGHT.
HYDROLOGY CONCERNS WILL GREATLY INCREASE IF CENTRAL IOWA GETS ONE
INCH PLUS TONIGHT WITH THE POTENTIAL FOR A NORTH TO SOUTH 2 TO 4
INCH BAND THURSDAY NIGHT. ALL MODES FOR SEVERE WEATHER ARE LIKELY
WITH THE TORNADIC POTENTIAL ENHANCED WEST OF INTERSTATE 35. PWATS
APPROACHING 2 INCHES WITH A 60 KT LOW LEVEL JET FEEDING INTO THE
REGION WILL PROMOTE THE POTENTIAL FOR EFFICIENT RAIN PRODUCERS.
STORM MOVEMENT ALONG THE BOUNDARY SUGGESTS TRAINING POTENTIAL.

THUNDERSTORMS WILL LINGER FRIDAY MORNING THEN ANOTHER CHANCE OVER
THE EAST IN THE AFTERNOON. A BRIEF BREAK FRIDAY NIGHT AND EARLY
SATURDAY THEN THE NEXT SYSTEM BRINGS THUNDERSTORM POTENTIAL BACK BY
SATURDAY AFTERNOON AND NIGHT. POSSIBLE THAT THE WARM FRONT WILL HANG
UP OVER IOWA LEADING TO A PROLONGED THUNDERSTORM CHANCE THROUGH
MONDAY BEFORE FINALLY PUSHING TO THE NORTH BY MIDWEEK.

&&

.AVIATION 05/06Z...
THUNDERSTORMS CONTINUE OVER MUCH OF THE AREA...AFFECTING KDSM AND
KMCW...AND VERY NEAR KALO AT THIS TIME. KOTM REMAINS SOUTHEAST OF
THE ACTION BUT WILL PROBABLY GET HIT AT SOME TIME DURING THE EARLY
MORNING HOURS. THUNDERSTORMS NOT EXPECTED TO END UNTIL CLOSE TO
12Z...AFTER WHICH MVFR CIGS AND PERHAPS SOME BR/HZ WILL LINGER INTO
THE MID/LATE MORNING HOURS. ANOTHER ROUND OF THUNDERSTORMS WILL
ENTER THE PICTURE THURS EVENING/NIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH TIL 10Z THURSDAY ALONG AND SOUTH OF HIGHWAY 3. FLASH
FLOOD WATCH TIL 12Z THURSDAY ALONG AND SOUTH OF HIGHWAY 20.

SHORT TERM...REV
LONG TERM...DONAVON
AVIATION...LEE
Hazardous weather outlook, Jun 4, 10:36 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1036 PM CDT WED JUN 4 2008

IAZ044>050-057>062-070>075-081>086-092>097-051115-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
1036 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT. LARGE HAIL...DAMAGING WIND
AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING. A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT CDT
AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. LARGE
HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. A
SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON
AND NIGHT. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH
SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM TIME TO TIME THROUGH THE END OF
THE WEEK.

IAZ004>007-015>017-023>028-033>039-051115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
1036 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT. LARGE HAIL...DAMAGING WIND
AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. LARGE
HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. A
SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON
AND NIGHT. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH
SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM TIME TO TIME THROUGH THE END OF
THE WEEK.

LEE

In the hours before

Local storm report, Jun 5, 12:07 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1207 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     FLASH FLOOD      6 N EAGLE GROVE         42.75N 93.89W
06/04/2008                   WRIGHT             IA   LAW ENFORCEMENT

            EAGLE CREEK FLOODED...CAUSING WATER OVER HIGHWAY C54 EAST
            OF EAGLE GROVE.

&&

MRUSSELL
Local storm report, Jun 5, 12:20 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1220 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     FLASH FLOOD      1 NNE BRIDGEWATER       41.26N 94.66W
06/05/2008                   ADAIR              IA   EMERGENCY MNGR

            CARS TRAPPED IN FLOOD WATER ON HIGHWAY 92.

&&

MRUSSELL
Local storm report, Jun 5, 12:52 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1252 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 AM     FLASH FLOOD      1 W DUMONT              42.75N 92.99W
06/05/2008                   BUTLER             IA   LAW ENFORCEMENT

            HIGHWAY 3 AND BIRCH. WATER OVER THE ROAD.

&&

MRUSSELL
Local storm report, Jun 5, 1:18 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
118 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     FLASH FLOOD      MASSENA                 41.25N 94.77W
06/05/2008                   CASS               IA   LAW ENFORCEMENT

            CASS COUNTY SHERRIFF OFFICE REPORTS HIGHWAY 92 NOW CLOSED
            ON WEST EDGE OF MASSENA DUE TO WATER OVER THE BRIDGE.

&&

LEE
Local storm report, Jun 5, 1:25 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
125 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     HEAVY RAIN       PLAINFIELD              42.84N 92.54W
06/05/2008  M1.26 INCH       BREMER             IA   TRAINED SPOTTER

            MEASURED IN 25 MINUTES.

&&

MRUSSELL
Local storm report, Jun 5, 1:34 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
134 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 AM     FLASH FLOOD      4 S CUMBERLAND          41.22N 94.87W
06/05/2008                   CASS               IA   LAW ENFORCEMENT

            WATER DAMAGE TO A BRIDGE. COUNTY HIGHWAY 28 CLOSED SOUTH
            OF HIGHWAY 92. DAMAGED BRIDGE IS 3 MILES SOUTH OF
            HIGHWAY92.

&&

MRUSSELL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:30 PM CDTTornado WarningDMXClarke, Union30 min
Jun 4, 7:33 PM CDTSevere Thunderstorm WarningDMXAdams, Cass57 min
Jun 4, 7:41 PM CDTTornado WarningDMXAdams, Taylor49 min
Jun 4, 8:00 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren31 min
Jun 4, 8:25 PM CDTFlash Flood WarningDMXAdams, Union9 hr
Jun 4, 8:27 PM CDTTornado WarningDMXAdams48 min
Jun 4, 8:50 PM CDTTornado WarningDMXRinggold, Taylor, Union55 min
Jun 4, 9:12 PM CDTSevere Thunderstorm WarningDMXSac48 min
Jun 4, 9:15 PM CDTTornado WarningDMXAdams14 min
Jun 4, 9:38 PM CDTTornado WarningDMXClarke, Union52 min
Jun 4, 9:48 PM CDTTornado WarningDMXUnion16 min
Jun 4, 10:04 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin41 min
Jun 4, 10:10 PM CDTSevere Thunderstorm WarningDMXMadison, Warren50 min
Jun 4, 10:22 PM CDTSevere Thunderstorm WarningDMXAdams, Cass53 min
Jun 4, 10:23 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright41 min
Jun 4, 10:28 PM CDTTornado WarningDMXClarke, Madison, Warren47 min
Jun 4, 10:44 PM CDTFlash Flood WarningDMXClarke, Madison, Warren6 hr
Jun 4, 10:47 PM CDTSevere Thunderstorm WarningDMXCrawford38 min
Jun 4, 10:52 PM CDTFlash Flood WarningDMXAdair, Cass11 hr
Jun 4, 10:58 PM CDTSevere Thunderstorm WarningDMXMadison, Warren47 min
Jun 4, 11:08 PM CDTSevere Thunderstorm WarningDMXHardin52 min
Jun 4, 11:10 PM CDTFlash Flood WarningDMXHamilton, Hardin, Webster6 hr
Jun 4, 11:10 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Taylor, Union50 min
Jun 4, 11:12 PM CDTFlash Flood WarningDMXFranklin, Humboldt, Wright6 hr
Jun 4, 11:13 PM CDTSevere Thunderstorm WarningDMXSac47 min
Jun 4, 11:34 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union41 min
Jun 4, 11:45 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright45 min
Jun 5, 12:11 AM CDTFlash Flood WarningDMXButler6 hr
Jun 5, 12:17 AM CDTSevere Thunderstorm WarningDMXMadison, Warren43 min
Jun 5, 12:18 AM CDTSevere Thunderstorm WarningDMXButler42 min
Jun 5, 12:33 AM CDTAreal Flood AdvisoryDMXEmmet, Kossuth, Palo Alto4 hr
Jun 5, 12:35 AM CDTAreal Flood AdvisoryDMXCerro Gordo, Hancock, Winnebago, Worth4 hr
Jun 5, 12:35 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor40 min
Jun 5, 12:48 AM CDTAreal Flood AdvisoryDMXDallas, Madison, Polk, Warren4 hr
Jun 5, 12:50 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren40 min
Jun 5, 12:59 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story46 min
Jun 5, 1:05 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy40 min
Jun 5, 1:14 AM CDTTornado WarningDMXJasper, Marshall, Story31 min
Jun 5, 1:19 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Madison, Ringgold, Union41 min
Jun 5, 1:39 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Bremer4 hr
Jun 5, 1:40 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama35 min
Jun 5, 1:48 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall11 min
Jun 5, 1:51 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor39 min
Jun 5, 2:02 AM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren43 min
Jun 5, 2:09 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Jun 5, 2:12 AM CDTRiver Flood WarningDMXHumboldt39 hr
Jun 5, 2:12 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur43 min
Jun 5, 2:26 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren49 min
Jun 5, 2:31 AM CDTRiver Flood WarningDMXMadison, Warren11 days
Jun 5, 2:33 AM CDTTornado WarningDMXClarke, Lucas21 min
Jun 5, 3:43 AM CDTRiver Flood WarningDMXWebster24 hr
Jun 5, 4:17 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more24 hr
Jun 5, 4:45 AM CDTAreal Flood WarningDMXMadison12 hr
Jun 5, 4:50 AM CDTSevere Thunderstorm WarningDMXMahaska, Wapello25 min
Jun 5, 4:51 AM CDTRiver Flood WarningDMXEmmet23 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXPalo Alto5 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXHamilton, Webster25 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXMadison, Warren66 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth29 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler36 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXBlack Hawk15 days
Jun 5, 4:51 AM CDTRiver Flood WarningDMXMarshall13 days
Jun 5, 5:19 AM CDTAreal Flood WarningDMXButler, Franklin, Hamilton, Hardin, Webster, Wright25 hr
Jun 5, 5:38 AM CDTRiver Flood WarningDMXTaylor4 hr
Jun 5, 5:45 AM CDTAreal Flood WarningDMXAdams, Union49 hr
Jun 5, 7:45 AM CDTRiver Flood WarningDMXLucas5 days
Jun 5, 8:23 AM CDTRiver Flood WarningDMXDecatur4 days
Jun 5, 10:02 AM CDTRiver Flood WarningDMXBlack Hawk, Butler10 days
Jun 5, 4:05 PM CDTRiver Flood WarningDMXBlack Hawk13 days
Jun 5, 4:32 PM CDTRiver Flood WarningDMXWarren17 hr
Jun 5, 4:32 PM CDTRiver Flood WarningDMXMahaska, Marion11 hr
Jun 5, 4:34 PM CDTRiver Flood WarningDMXPolk40 hr
Jun 5, 4:44 PM CDTAreal Flood WarningDMXMadison11 hr
Jun 5, 6:01 PM CDTRiver Flood WarningDMXWapello15 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.